Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Doc results

stinger66sstinger66 Posts: 67
edited 06/11/2012 - 8:27 AM in New Member Introductions
Saw doc today for MRI results. Said all is fine with MRI. Taking me off roxicodone & norco as they are immediate release meds & is putting me on methadone as he says these are more long duration. This way I should be able to avoid the ups & downs of pain cycles. Says I should up my dosage of neurontin from 4x300mg daily to 6x300mg daily to see how I do. He says it is common once someone goes on methadone to be sick for a few days?? Does anyone know anymore about this? Thanks, Norm LaPorte Indiana (stinger)


  • I don't have experience with Methadone, but it is common to have side effects for maybe a couple of weeks before your body acclimates to the new medicine. It is true for all types of medicines like antidepressants for example. I'm on Fentanyl patches, which are long acting and I did have nausea, vomiting, headaches, and dizziness. I had to get used to it, number one, and number two- I was wearing it on the wrong area. Once I moved the patch from my upper chest to my belly, all the side effects vanished.

    I have a relative who takes Methadone and said there was no side effects from it, not even withdrawal after switching from Fentanyl. She says she feels fine and alert all day, but has a bit trouble sleeping because the Methadone makes her feel a bit wired throughout the day. Keep in mind that everyone can react to the same med differently. Hopefully the Methadone will help control the pain and you won't go through pain level spikes. A lot of us however require BT meds, I know I do. I'm not sure if doctors prescribe BT meds along with Methadone. More than likely your doctor will see how you do initially with Methadone and I hope it controls your pain adequately. Take care
  • hi and welcome to the forum! :H we are here to offer you support and answer what questions we can. i hesitate to give you medical advice about being sick at your stomach. :W i know sometimes our pain medications can make us sick. this is usually a temporary satiation. please talk to your doctor if this continues. it could be your increase in neurontin as well. good luck as you seek pain relief! Jenny
  • I've never had access to a long acting med. Docs seem to ignore my plea for something that works long term :(
    Lucky me!
    methadone I do not know about. However with Neurontin you will want to watch out for memory loss. I don't know if you still work or do any specific tasks, but once I got to 1200mg daily of Neurontin I started to lose short term memory. It is supposed to get better the longer you take it. You just need to watch for it! I would forget entire conversations!
    I would also have stayed on it for longer if I had not been trying to interact and hold down a job. It was not so bad I considered it worth stopping the med. But work was impossible. I do to many things the require me to actually remember stuff!

    Everyone is different though.
  • How come they won't give you a long acting medicine? Most doctors would rather do that than increase the BT ones. I hate Neurontin too, and I do pretty good on Cymbalta.
  • i have chronic back pain for many years.Three months ago my doctor started me on lyrica.It has done wonders for me.Has any one tried this medication and had great results like me
  • allyangel, hi! i see this is your first post and i want to welcome you to the forum! :H i am on 300mg of Lyrica daily and despite the side effects i have had more pain relief for my sciatica than anything i have ever tried!! <:P i have taken off 12 pounds of the 30 i have gained and find the sleepiness to be something i can deal with!! to bad i only get sleepy in the daytime! I) that is a whole nother story!! welcome again! =D> please look around and make yourself at home!! :D Jenny :)
  • I was sick for the first couple of weeks on methadone. Buy ginger root at yhe grocery store. Slice a piece off and place in between your gum and cheek. It really helps with the nausea. I have been on it for 1 year now and have not had any more isssues. One more thing, you may suffer from constipation and it is not the same kind of constipation that fiber will help. I was told to never go more than 3 days without a bowel movement. If this happens you might want to ask your doc what to use. Good luck and keep us posted.
  • methadone is a very long acting med.
  • I was talking to Wrambler and we weren't speaking about Methadone. He said he didn't have access to a long acting medicine because his doctor is ignoring his pleas.

    Of course I know Methodone is a long acting narcotic with a very long half life (15-60 hours with a mean of around 22 hours) This can vary in individuals, and you might need an increase if you have a high metabolism.
Sign In or Register to comment.